Contact Us
Trumbull-Monroe Daily Voice serves Easton, Monroe, Redding & Trumbull
Return to your home site

Menu

Trumbull-Monroe Daily Voice serves Easton, Monroe, Redding & Trumbull

Nearby Towns

news

Two Overdose Deaths In Redding Linked To Fentanyl, First Selectman Says

Naloxone, or Narcan, can be used to revive a person who has overdosed on drugs. If the victim has OD'd on Fentanyl, more doses may be needed.
Naloxone, or Narcan, can be used to revive a person who has overdosed on drugs. If the victim has OD'd on Fentanyl, more doses may be needed. Photo Credit: washington.edu

REDDING, Conn. — Two recent overdoses deaths in Redding involved the use of fentanyl, a powerful and potentially deadly synthetic opioid, according to Redding First Selectman Julia Pemberton.

"Both homes were also the suspected location of drug-dealing activity," Pemberton said.

She urged residents that "If you see something, say something and help keep our neighborhoods safe from illicit activity."

Pharmaceutical grade fentanyl — which is more deadly than oxycodone — works much faster in the body, she said.

Narcan can be used as an antidote in an overdose, but because fentanyl works faster it can be harder to administer Narcan quickly enough, Pemberton said. Multiple doses may be necessary, she said.

Fentanyl can also be deadly to first responders if they are exposed to any residual chemical.

"Learn what you need to know if you suspect someone you know if using oxycodone or fentanyl," Pemberton said. Pemberton offered this link for more information on how to prevent an overdose by using Narcan: click here .

"Our children are targets as are many of our older friend and neighbors," she said. "Addiction does not discriminate."

to sign up for Daily Voice's free daily emails and news alerts.

Welcome to

Trumbull-Monroe Daily Voice!

Serves Easton, Monroe, Redding & Trumbull

This is a one time message inviting you to keep in touch

Get important news about your town as it happens.